MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 LT; PROSTHESIS KNEE FEMOROTIBIAL CONSTRAINED CEMENTED METAL/POLY

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 LT; PROSTHESIS KNEE FEMOROTIBIAL CONSTRAINED CEMENTED METAL/POLY
Catalog Number 71421374
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was performed in 2017 due to femoral component loosening.Femoral component was exchanged.An additional revision surgery was performed on 2019 due to femoral loosening.Legion system explanted.
 
Additional Manufacturer Narrative
Correct primary part and additional devices related.
 
Additional Manufacturer Narrative
The associated legion hinge femoral assembly, legion hinge link assembly, legion offset coupler, legion cemented stem, legion tibial baseplate, legion hinge post sleeve and legion guide motion articular insert were returned and evaluated.A lab analysis conducted during this investigation indicated that the examination showed signs of scratches on the femoral component, tibial insert, tibial baseplate, offset coupler, and stem.The femoral and link assembly had a great deal of relatively smooth bone cement remaining on the surface.The indentions found in the tibial insert, offset coupler, and stem were likely caused by explantation.The anterior bolt of the legion hinge sleeve was not received for analysis.The cause of the damage on the baseplate could not be determined from this investigation.No evidence of material or manufacturing deviations were observed in this investigation.Device details were provided.Therefore, the review of the manufacturing records and complaint history was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Our clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN HK FEM ASSEMBLY SZ 4 LT
Common Device Name
PROSTHESIS KNEE FEMOROTIBIAL CONSTRAINED CEMENTED METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8475269
Report Number1020279-2019-01327
Device Sequence Number19294130
Product Code KRO
UDI-Device Identifier00885556108338
UDI-Public00885556108338
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421374
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
03/13/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date07/08/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421302 / 13EBP0084.; 71421631 / 15JBP0065.; 71421683 / 15KTM0009.; 71423345 / 16EM23312.; 71424202 / 10DSM0140.; 71424223 / UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;